Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 9, NWS Dodge City, KS

February 9, 201123 counties in Kansas

NWS Dodge City, KS issued this wind chill advisory at Feb 9, 2011, 3:59 AM CST for 23 counties in Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2011, 3:59 AM CST (09:59 UTC)
Expired
Feb 9, 2011, 8:59 AM CST
In force
5 hr
Issued by
NWS Dodge City, KS
All 23 counties

Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 764 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
127 kt
0-1 km storm-relative helicity
764 m²/s²
0-3 km storm-relative helicity
1453 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS43 KDDC 090959
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
359 AM CST WED FEB 9 2011

...SNOW STARTING TO TAPER OFF BUT BITTER COLD WIND CHILLS CONTINUE...

.A WINTER STORM SYSTEM WILL MOVE SOUTHEAST OVER THE CENTRAL PLAINS
EARLY THIS MORNING AS A COLD SURFACE HIGH PRESSURE SYSTEM BEGINS
TO BUILD INTO WESTERN KANSAS. LIGHT SNOW CAN BE EXPECTED THROUGH
THE EARLY MORNING HOURS IN PARTS OF SOUTHWEST AND SOUTH CENTRAL
KANSAS. 

KSZ030-031-045-046-064>066-078-079-087-088-091600-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-110209T1800Z/
/O.NEW.KDDC.WC.Y.0009.110209T0959Z-110209T1600Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-MEADE-
CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...MEADE...FOWLER...
ASHLAND...MINNEOLA
359 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.
THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* LIGHT SNOW WILL CONTINUE THROUGH THE EARLY MORNING
  HOURS...HOWEVER LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE
  EXPECTED. SLICK SPOTS ON ROADS AND HIGHWAYS WILL STILL BE
  LIKELY TODAY.

* VERY COLD AIR COMBINED WITH NORTH WINDS AT 10 TO 15 MPH WILL
  CAUSE DANGEROUS WIND CHILL TEMPERATURES IN THE 15 BELOW ZERO TO
  25 BELOW ZERO RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ043-044-061>063-074>077-084>086-091600-
/O.CAN.KDDC.WW.Y.0004.000000T0000Z-110209T1800Z/
/O.NEW.KDDC.WC.Y.0009.110209T0959Z-110209T1600Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...
RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET
359 AM CST WED FEB 9 2011 /259 AM MST WED FEB 9 2011/

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS
MORNING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST /9 AM MST/
THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* LIGHT SNOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS...HOWEVER
  LITTLE IF ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED. SLICK SPOTS
  ON ROADS AND HIGHWAYS WILL STILL BE LIKELY TODAY.

* VERY COLD AIR COMBINED WITH NORTH WINDS AT 10 TO 15 MPH WILL
  CAUSE DANGEROUS WIND CHILL TEMPERATURES IN THE 15 BELOW ZERO TO
  25 BELOW ZERO RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KSZ080-081-089-090-091600-
/O.EXT.KDDC.WS.W.0001.000000T0000Z-110209T1600Z/
KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
359 AM CST WED FEB 9 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* SNOW ACCUMULATIONS: UP TO ONE INCH OF ADDITIONAL SNOW CAN BE
  EXPECTED BETWEEN 4 AM AND NOON. THIS WILL RESULT IN STORM TOTAL
  SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES. SOME SLICK SPOTS ON
  ROADS AND HIGHWAYS CAN ALSO BE EXPECTED WHERE SOME AREAS OF
  BLOWING SNOW ARE STILL OCCURRING.

* OTHER IMPACTS: VERY COLD AIR COMBINED WITH NORTH WINDS AT 10 TO
  15 MPH WILL CAUSE DANGEROUS WIND CHILL TEMPERATURES IN THE 15
  BELOW ZERO TO 25 BELOW ZERO RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
2 follow-up statements
813 
WWUS43 KDDC 091411
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
811 AM CST WED FEB 9 2011

...ACCUMULATING SNOW IS OVER...

.THE ACCUMULATING SNOW IS OVER ACROSS SOUTH CENTRAL KANSAS. WIND
CHILLS WILL REMAIN VERY LOW THROUGH MID MORNING.

KSZ080-081-089-090-091515-
/O.CAN.KDDC.WS.W.0001.000000T0000Z-110209T1600Z/
KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
811 AM CST WED FEB 9 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE
WINTER STORM WARNING. 

ONLY A FEW FLURRIES CAN BE EXPECTED THIS MORNING AS THE
ACCUMULATING SNOW IS OVER.

$$

KSZ030-031-043>046-061>066-074>079-084>088-091515-
/O.CON.KDDC.WC.Y.0009.000000T0000Z-110209T1600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA
811 AM CST WED FEB 9 2011 /711 AM MST WED FEB 9 2011/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING. 

* VERY COLD AIR COMBINED WITH NORTH WINDS AT 10 TO 15 MPH WILL
  CAUSE DANGEROUS WIND CHILL TEMPERATURES IN THE 15 BELOW ZERO TO
  25 BELOW ZERO RANGE THROUGH 10 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED
WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND
CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF
PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST VENTURE OUTDOORS...MAKE
SURE YOU WEAR A HAT AND GLOVES.

&&

$$
460 
WWUS43 KDDC 091459
WSWDDC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
859 AM CST WED FEB 9 2011

KSZ030-031-043>046-061>066-074>079-084>088-091600-
/O.CAN.KDDC.WC.Y.0009.000000T0000Z-110209T1600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-
STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA
859 AM CST WED FEB 9 2011 /759 AM MST WED FEB 9 2011/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING AND WIND CHILL
ADVISORY CRITERIA WILL NO LONGER BE MET.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:46 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 9, 3:46 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
346 AM CST WED FEB 9 2011

.DISCUSSION...

DAYS 1-2...

A COLD -35 CELSIUS 500 MILLIBAR THERMAL TROUGH WAS LOCATED ACROSS
EASTERN WYOMING AND WESTERN NEBRASKA AT 00Z TUESDAY. A 700
MILLIBAR BAROCLINIC ZONE WAS POSITIONED JUST AHEAD OF THIS UPPER
LEVEL THERMAL TROUGH AND EXTENDED FROM EASTERN COLORADO ACROSS
NORTHWEST KANSAS INTO WESTERN NEBRASKA. BASED ON PHONE CALLS AND
SURFACE OBSERVATIONS FROM EARLIER THIS MORNING IT APPEARS THAT
THESE FEATURES OUTLINE THE NORTHWESTERN EDGE OF THE CLOUD COVER
AND LIGHT PRECIPITATION. LATEST SATELLITE LOOPS EVEN INDICATED
SOME CLEARING NORTHWEST OF WHERE THE RUC PROGGED THE 500 MILLIBAR
TROUGH. AS A RESULT WILL FOLLOW THE GENERAL TREND OF THE NAM AND
GFS AND TIME THE ENDING OF THE PRECIPITATION FROM NORTHWEST TO
SOUTHEAST AS THESE FEATURES AS THEY MOVE ACROSS WESTERN KANSAS
EARLY TODAY. ALTHOUGH SOME LIGHT SNOW WILL STILL BE POSSIBLE FOR
SEVERAL HOURS EARLY THIS MORNING...NO ADDITIONAL ACCUMULATION IS
EXPECTED. WIND CHILL VALUES HOWEVER ARE ANTICIPATED TO HOVER IN
THE -15 TO -20 DEGREE RANGE SO INITIAL THOUGHTS THIS MORNING IS TO
REPLACE THE WINTER WEATHER ADVISORY AND MUCH OF THE WINTER STORM
WARNING WITH A WIND CHILL ADVISORY.

THE POSSIBLE EXCEPTION TO REPLACING THE WINTER STORM WARNING WITH
A WIND CHILL ADVISORY WILL BE IN PORTIONS OF SOUTH CENTRAL KANSAS.
IN THIS AREA THERE STILL IS A CHANCE FOR ANOTHER INCH OR TWO
BETWEEN 9Z AND 15Z BEFORE SNOW STARTS TO TAPER OFF.

IT WILL BE ANOTHER COLD NIGHT TUESDAY NIGHT AS HIGH PRESSURE AT
THE SURFACE BUILDS ACROSS WESTERN AND CENTRAL KANSAS. AT THIS TIME
GIVE THE LOCATION OF WHERE THE CENTER OF THE HIGH IS FORECASTED TO
BE BETWEEN 6Z AND 12Z WEDNESDAY AND SNOW COVER WILL UNDERCUT
GUIDANCE FOR LOWS WEDNESDAY MORNING IN OUR EASTERN 1/2 OF THE
COUNTY WARNING AREA. BASED ON THESE TEMPS EARLY WEDNESDAY MORNING
ALONG WITH THE LIGHT WINDS ANTICIPATED WIND CHILL VALUES WILL ONCE
AGAIN DROP TO AROUND MINUS 15 DEGREES IN SEVERAL LOCATIONS. AT
THIS TIME HOWEVER GIVEN THE PRODUCTS ALREADY ISSUED WILL HOLD OFF
ON ISSUING ANOTHER ADVISORY BUT WILL HIGHLIGHT THESE WIND CHILLS
IN THE HAZARDOUS WEATHER OUTLOOK.

AS FOR TEMPERATURES OVER THE NEXT FEW DAYS...INITIAL PLAN IS TO
KEEP HIGHS CLOSE TO PREVIOUS FORECAST TODAY GIVEN THE SNOW AMOUNTS
WE HAVE RECEIVED SO FAR EARLIER THIS MORNING. ON THURSDAY DID
HOWEVER TRIM TEMPERATURES BACK A FEW DEGREES GIVEN THE LINGER SNOW
COVER...HOWEVER UNSURE HOW FAR TO UNDERCUT GUIDANCE GIVEN THE
WARMING TREND ADVERTISED IN THE 925 TO 850 MILLIBAR LEVEL.

DAYS 3-7...

THE 00 UTC SUITE OF MODELS ARE IN GOOD AGREEMENT THROUGH DAY 10
WITH THE LARGE SCALE FEATURES OVER NORTH AMERICA. UPPER-LEVEL
RIDGING WILL GRADUALLY BUILD INTO THE ROCKIES THROUGH FRIDAY,
WITH THE LOWER LEVELS IN THE LEE OF THE ROCKIES GRADUALLY WARMING.
HOWEVER, SNOW COVERED AREAS WILL STAY COOLER THROUGH THE WEEKEND.
ONLY SMALL AMOUNTS OF SNOW WERE REPORTED ACROSS MORTON AND STANTON
COUNTIES, SO THIS AREA WILL WARM UP FIRST. A LOW AMPLITUDE SHORTWAVE
TROUGH WILL TRAVERSE THE NORTHERN PLAINS IN ZONAL FLOW BY SUNDAY.
THIS FEATURE WILL HELP SHUNT A LOW-LEVEL WARM PLUME FROM THE
ROCKIES, DOWNSLOPE ONTO THE HIGH PLAINS. SNOW COVER WILL PROBABLY
STILL BE IN PLACE ACROSS THE EASTERN 1/3 OR 1/2 OF OUR FORECAST AREA
WHERE SNOW AMOUNTS FROM TUESDAY'S STORM WERE THE HIGHEST. HOWEVER,
TEMPERATURES COULD REACH INTO THE 60S TO NEAR 70 IN THE FAR
SOUTHWEST CORNER OF KANSAS. A WEAK COLD FRONT WILL PASS ACROSS OUR
FORECAST AREA IN THE WAKE OF THIS SHORTWAVE TROUGH, RESULTING IN A
SOMEWHAT COOLER AIRMASS. FROM FEBRUARY 15TH INTO THE 17TH, AN
UPPER-LEVEL TROUGH WILL DIG ALONG THE WEST COAST, WITH
WEST-SOUTHWESTERLY MID TO UPPER-LEVEL FLOW DEVELOPING ACROSS THE
CENTRAL PLAINS. THIS WILL BE A FAIRLY WARM PATTERN FOR SOUTHWEST
KANSAS, WITH HIGHS IN THE 60S, AND POSSIBLY EVEN SOME 70S IN THE
FAR SOUTHWEST CORNER WHERE A DEEP LOW-LEVEL MIXED LAYER WILL DEVELOP.

&&

.AVIATION...

LIGHT SNOW WILL GRADUALLY TAPER OFF THROUGH 12 UTC AT DDC. MVFR CIGS
WILL CLEAR BETWEEN 12 AND 15 UTC AS THE UPPER-LEVEL STORM SYSTEM
MOVES OFF TO THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  15  -1  29  12 /  20   0   0   0
GCK  17  -1  30  12 /  20   0   0   0
EHA  19   4  30  16 /  20   0   0   0
LBL  18   0  30  12 /  30   0   0   0
HYS  16  -1  29  13 /  20   0   0   0
P28  17  -3  27  12 /  80   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 10 CST /9 AM MST/ TODAY FOR KSZ030-
031-043>046-061>065-074>079-084>088.

WINTER STORM WARNING UNTIL NOON CST TODAY FOR KSZ066-080-081-089-
090.

&&

FN18/24/24
Hazardous weather outlook, Feb 8, 4:56 AM CST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
456 AM CST TUE FEB 8 2011

KSZ030-031-043>045-061>064-074>078-084>088-091100-
TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
456 AM CST TUE FEB 8 2011 /356 AM MST TUE FEB 8 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...
SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW DEVELOPING THIS MORNING WILL BECOME MORE
WIDESPREAD BY NOON. A PERIOD OF STEADIER AND HEAVIER SNOWFALL IS
LIKELY DURING THE AFTERNOON WITH SNOWFALL RATES UP TO ONE INCH AN
HOUR POSSIBLE. THE SNOW WILL THEN START TO TAPER OFF AFTER
MIDNIGHT WITH SNOWFALL TOTALS FROM TODAY AND EARLY TONIGHT
AVERAGING BETWEEN 2 AND 5 INCHES.

IN ADDITION, GUSTY NORTH WINDS IN THE 20 TO 30 MPH RANGE WILL RESULT
IN BLOWING OR DRIFTING SNOW LATE TODAY AND EARLY TONIGHT AS WELL
AS PRODUCING BITTER COLD WIND CHILLS. TONIGHT AND EARLY WEDNESDAY
MORNING WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW
ZERO TO 24 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER BITTER COLD NIGHT IS ON TAPER FOR WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING. AS TEMPERATURES FALL BACK TO AROUND ZERO
THURSDAY MORNING THE WIND CHILL INDICES ARE EXPECTED TO RANGE FROM
15 BELOW ZERO TO AROUND 20 DEGREES BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ046-065-066-079-080-091100-
RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-
456 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW WILL BECOME STEADIER AND HEAVIER AT TIMES
EARLY THIS AFTERNOON WITH SNOWFALL RATES UP TO ONE INCH AN HOUR
POSSIBLE. THIS SNOW WILL THEN START TO TAPER OFF AFTER MIDNIGHT
WITH SNOWFALL TOTALS FROM TODAY AND EARLY TONIGHT AVERAGING
BETWEEN 4 AND 6 INCHES

IN ADDITION, GUSTY NORTH WINDS IN THE 20 TO 30 MPH RANGE WILL RESULT
IN BLOWING OR DRIFTING SNOW LATE TODAY AND EARLY TONIGHT AS WELL
AS PRODUCING BITTER COLD WIND CHILLS. TONIGHT AND EARLY WEDNESDAY
MORNING WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW
ZERO TO 24 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER BITTER COLD NIGHT IS ON TAPER FOR WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING. AS TEMPERATURES FALL BACK TO AROUND ZERO
THURSDAY MORNING THE WIND CHILL INDICES ARE EXPECTED TO RANGE FROM
15 BELOW ZERO TO AROUND 20 DEGREES BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ081-089-090-091100-
PRATT-COMANCHE-BARBER-
456 AM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF LIGHT SNOW DEVELOPING THIS MORNING WILL BECOME MORE
WIDESPREAD BY NOON. A PERIOD OF STEADIER AND HEAVIER SNOWFALL IS
LIKELY DURING THE LATE AFTERNOON AND EARLY EVENING WITH SNOWFALL
RATES AROUND INCH AN HOUR POSSIBLE. THE SNOW WILL THEN START TO TAPER
OFF AROUND DAYBREAK WEDNESDAY MORNING WITH SNOWFALL TOTALS FROM TODAY
AND TONIGHT AVERAGING BETWEEN 5 AND 7 INCHES.

IN ADDITION, GUSTY NORTH WINDS IN THE 20 TO 30 MPH RANGE WILL RESULT
IN BLOWING OR DRIFTING SNOW LATE TODAY AND EARLY TONIGHT AS WELL
AS PRODUCING BITTER COLD WIND CHILLS. TONIGHT AND EARLY WEDNESDAY
MORNING WIND CHILL INDICES ARE EXPECTED TO RANGE FROM 15 BELOW
ZERO TO 24 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER BITTER COLD NIGHT IS ON TAPER FOR WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING. AS TEMPERATURES FALL BACK TO AROUND ZERO
THURSDAY MORNING THE WIND CHILL INDICES ARE EXPECTED TO RANGE FROM
15 BELOW ZERO TO AROUND 20 DEGREES BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18

In the hours before

Local storm report, Feb 8, 10:02 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CST TUE FEB 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HEAVY SNOW       PRATT                   37.65N 98.74W
02/08/2011  E9.0 INCH        PRATT              KS   LAW ENFORCEMENT

            ESTIMATED 8 TO 10 INCHES.

0926 PM     HEAVY SNOW       STAFFORD                37.96N 98.60W
02/08/2011  E9.0 INCH        STAFFORD           KS   LAW ENFORCEMENT

            ESTIMATED 8 TO 10 INCHES.

0929 PM     HEAVY SNOW       MEDICINE LODGE          37.29N 98.58W
02/08/2011  E8.0 INCH        BARBER             KS   LAW ENFORCEMENT

0931 PM     HEAVY SNOW       COLDWATER               37.26N 99.34W
02/08/2011  E6.0 INCH        COMANCHE           KS   LAW ENFORCEMENT

0940 PM     HEAVY SNOW       LARNED                  38.18N 99.10W
02/08/2011  E7.0 INCH        PAWNEE             KS   LAW ENFORCEMENT

0942 PM     HEAVY SNOW       LA CROSSE               38.53N 99.31W
02/08/2011  E10.0 INCH       RUSH               KS   LAW ENFORCEMENT

0944 PM     HEAVY SNOW       HAYS                    38.88N 99.32W
02/08/2011  E9.0 INCH        ELLIS              KS   LAW ENFORCEMENT

            ESTIMATED 8 TO 10 INCHES.

0947 PM     HEAVY SNOW       ASHLAND                 37.19N 99.77W
02/08/2011  E5.0 INCH        CLARK              KS   LAW ENFORCEMENT

            ESTIMATED 4 TO 6 INCHES.

0951 PM     HEAVY SNOW       MEADE                   37.28N 100.34W
02/08/2011  E5.0 INCH        MEADE              KS   LAW ENFORCEMENT

            ESTIMATED 4 TO 6 INCHES.

&&

GERARD
Local storm report, Feb 8, 10:32 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1032 PM CST TUE FEB 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HEAVY SNOW       WAKEENEY                39.02N 99.88W
02/08/2011  E7.0 INCH        TREGO              KS   LAW ENFORCEMENT

            ESTIMATED 6 TO 8 INCHES.

1012 PM     HEAVY SNOW       NESS CITY               38.45N 99.91W
02/08/2011  E11.0 INCH       NESS               KS   LAW ENFORCEMENT

            ESTIMATED 10 TO 12 INCHES.

1016 PM     HEAVY SNOW       JETMORE                 38.08N 99.89W
02/08/2011  E7.0 INCH        HODGEMAN           KS   LAW ENFORCEMENT

            ESTIMATED 6 TO 8 INCHES.

1019 PM     HEAVY SNOW       SCOTT CITY              38.48N 100.91W
02/08/2011  E7.0 INCH        SCOTT              KS   LAW ENFORCEMENT

            ESTIMATED 6 TO 8 INCHES.

1023 PM     HEAVY SNOW       DIGHTON                 38.48N 100.47W
02/08/2011  E4.0 INCH        LANE               KS   LAW ENFORCEMENT

            ESTIMATED 3 TO 5 INCHES.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 3:32 PM CSTWind Chill AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more17 hr

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.